Texas, 2004

Hail in Texas, June 5, 2004

June 5, 2004 · NWS HGX · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$27,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 5, 2:05 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 5, 2:05 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
305 PM CDT SAT JUN 5 2004

.DISCUSSION...
WAITING FOR THE STORMS TO EXPLODE. MODIFIED SOUNDINGS INDICATING CAPES
NEAR 4000 IN THE SW 1/3RD OF THE AREA. BOUNDARY QUITE APPARENT FROM
REMAINS OF MCV REFLECTED IN SURFACE WINDS WITH THE WINDSHIFT FROM NEAR
VCT-LBX-EFD-BPT. WILL FAVOR THIS AREA WITH HIGHEST POPS. SEVERE THREAT
WITH HAIL AND DAMAGING WINDS SEEMS FITTING...HEAVY RAINFALL AS WELL...
GIVEN CAPE...LI-8...SHEAR VERY WEAK AND EXPECT STORMS TO BE INDIVIDUAL
CELL OR MULTICELL STRUCTURED. WILL CONTINUE THE 60-70 POPS ALONG THIS
CORRIDOR. STORM MOTION NEAR THE BOUNDARY WILL VERY SLOW. SECOND AREA
OF CONCERN WILL BE TO THE NORTHWEST INITIALLY THEN EXPANDING EAST AS
THE UPPER S/W OVER THE SAT AREA MOVES EAST. SEVERE THREAT SHOULD
DECREASE QUICKLY AFTER SUNSET THOUGH THE HEAVY RAINFALL THREAT WILL
CONTINUE.

LITTLE LOWER POPS IN ORDER SUNDAY WITH ANOTHER S/W COMING ACROSS
FROM THE WEST WITH LL FLOW MORE OR LESS THE SAME AS TODAY. THEN
THE UPPER FLOW PATTERN WILL BE TRANSITIONING TO SOUTHWESTERLY WITH
THE ADVENT OF THE UPPER TROUGH MOVING INTO THE CA COAST MONDAY.
EXPECT TO SEE THE POPS DECREASE TO THE 20-40 PERCENT RANGE...DIURNAL
SUMMERTIME PATTERN. MAX TEMPERATURES SHOULD BE IN THE LOWER 90S
INLAND TO MID AND UPPER 80S COAST WITH DEWPOINTS IN THE LOWER TO MID
70S.

MARINE FORECAST REMAINS QUIET.

ECMWF AND GFS...EVEN THE ETA INDICATING THAT IMPRESSIVE SURGE OF
MOISTURE TO CURVE UP OUT OF THE CARRIBBEAN MIDWEEK AND INTO THE
FORECAST AREA...THIS COULD BRING WITH IT GREATER RAIN CHANCES AND
HEAVY RAINFALL THREAT BUT GIVEN THE STRETCH OF TIME BETWEEN NOW AND
THEN WILL LEAVE POPS IN THE 20-40 RANGE AND LET NEXT FEW DAYS OF RUNS
SORT OUT THE DETAILS.

45/41

.HGX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)  73 91 73 91 73 / 50 30 20 30 20
HOUSTON (IAH)          74 91 74 91 75 / 60 40 20 30 20
GALVESTON (GLS)        78 87 78 88 79 / 50 30 20 30 20

&&
Hazardous weather outlook, Jun 5, 2:28 PM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
328 PM CDT SAT JUN 5 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-061200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
328 PM CDT SAT JUN 5 2004

...LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS BECOMING
SEVERE THIS EVENING...

.DAY ONE...TONIGHT.
A VERY UNSTABLE AIRMASS HAS DEVELOPED ACROSS MUCH OF THE
SOUTHWESTERN PORTIONS OF SOUTHEAST TEXAS. SHOWERS AND THUNDERSTORMS
WILL RAPIDLY DEVELOP FROM NEAR GALVESTON BAY WEST TOWARDS EL CAMPO AS
THE SEABREEZE MOVES INLAND AND COLLIDES WITH LIGHTER WINDS ASSOCIATED
THE REMAINS OF THE MORNING STORMS INLAND. STORMS THAT DEVELOP WILL BE
VERY SLOW MOVING AND WILL BE CAPABLE OF HEAVY RAINFALL. ACCUMULATIONS
OF 2 TO 4 INCHES WILL BE POSSIBLE. A SECOND AREA OF STORMS WILL
DEVELOP MORE SLOWLY TO THE NORTHWEST OF THE COLLEGE STATION AREA AND
MOVE EAST AND SOUTHEAST INTO THE AREA. THE GREATER THREAT FROM THESE
STORMS WILL BE HEAVY RAINFALL.

 IF ANY SEVERE WEATHER DEVELOPS...STRONG DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY DUE TO A MOIST
AND UNSTABLE AIRMASS...WEAK UPPER LEVEL DISTURBANCES AND INCREASING
TROPICAL MOISTURE MOVING NORTHWARD OUT OF THE GULF. NO HAZARDOUS
WEATHER IS EXPECTED WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING AND TONIGHT.

The radar

The Houston radar (KHGX), 17 km away, was scanning. The volume nearest the first event began at 22:44 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Brazoria

When
June 5, 4:45 PM CST
Where
Brazoria County, 3 mi N of Alvin
Measured
0.75 in hail
Property damage
$7,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
29.467, -95.250

Hail, Harris

When
June 5, 6:18 PM CST
Where
Harris County, Houston
Measured
1 in hail
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
29.733, -95.367

Hail reported at Long Point and Wirt Roads.

Hail, Harris

When
June 5, 6:35 PM CST
Where
Harris County, Houston
Measured
1 in hail
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
29.733, -95.367

Hail near Antoine and Pinemont Streets.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411739, 5411740, 5411741.